Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Proper Moufang sets with abelian root groups are special
HTML articles powered by AMS MathViewer

by Yoav Segev PDF
J. Amer. Math. Soc. 22 (2009), 889-908 Request permission


Moufang sets are split $BN$-pairs of rank one, or the Moufang buildings of rank one. As such they have been studied extensively, being the basic ‘building blocks’ of all split $BN$-pairs. A Moufang set is proper if it is not sharply $2$-transitive. We prove that a proper Moufang set whose root groups are abelian is special. This resolves an important conjecture in the area of Moufang sets. It enables us to apply the theory of quadratic Jordan division algebras to such Moufang sets.
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 20E42, 17C60
  • Retrieve articles in all journals with MSC (2000): 20E42, 17C60
Additional Information
  • Yoav Segev
  • Affiliation: Department of Mathematics, Ben-Gurion University, Beer-Sheva 84105, Israel
  • MR Author ID: 225088
  • Email:
  • Received by editor(s): February 19, 2008
  • Published electronically: January 5, 2009
  • Additional Notes: The author was partially supported by BSF grant no. 2004-083
  • © Copyright 2009 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: J. Amer. Math. Soc. 22 (2009), 889-908
  • MSC (2000): Primary 20E42; Secondary 17C60
  • DOI:
  • MathSciNet review: 2505304